MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ALTERRA ADAPTIVE PRESTENT SYSTEM; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS ALTERRA ADAPTIVE PRESTENT SYSTEM; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 29AP4045A
Medical Device Problem Codes Fracture (1260); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported through edwards lifesciences implant patient registry (ipr), the patient underwent a transfemoral tpvr (transcatheter pulmonic valve replacement) procedure with an alterra adaptive prestent and a 29mm sapien 3 valve in a transannular patch.Per report, the ''alterra shifted during pds advancement''.A second alterra adaptive prestent was implanted.It was confirmed that an edwards representative was not present at the tpvr procedure.No additional information is available.
 
Event or Problem Description
Additional information provided per medical records: following initial alterra device placement, it was observed that the alterra prestent had moved slightly more distal into the pulmonary artery bifurcation.Several of the inflow apices of the alterra device were in-folded and caused obstruction of the right ventricular outflow tract (rvot).On the cranial view, the medial side of the inflow portion of the alterra prestent was noted to be very mobile and bulged into the rvot with systole.A fracture was also noted on the medial aspect of the inflow apices of the alterra, which were hinging at the center of the alterra and forming a trap-door type of obstruction.The right ventricle pressure was elevated almost 2/3 systemic, which indicated that the proximal flailing part of the stent was causing an obstruction.A second alterra device was placed to overlap with the first prestent, however there was still an obstruction.The alterra was then dilated, which also did not resolve the elevated systolic pressure.A 29mm sapien (s3) valve was therefore placed, which resulted in significant improvement in the obstruction and no pulmonary insufficiency.At the end of the case, the s3 valve function was excellent with only trivial insufficiency.The patient was discharged to home on postoperative day 2 in good condition.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to provided medical records.Sections b4, b5, b7, g3, g6 and h2 have been updated.Addition to section b5.Correction to section b7.The investigation is ongoing.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to administrative review and engineering evaluation findings.Sections b4, g3, g6, h2, h6: health effect - impact code, device code(s), type of investigation, investigation findings and investigation conclusions have been updated.Additions to sections h6: device code(s) and type of investigation.Corrections to sections h6: health effect - impact code, investigation findings and investigation conclusions.The event(s) reported is/are anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode(s) is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.In this case, the complaints of prestent fractured and prestent migrated were confirmed based on the provided medical records.Per the training manual, user is instructed to use caution when advancing devices/ delivery systems into the implanted alterra adaptive prestent to avoid engagement with the inflow apices.The reported prestent fracture was detected after crossing the prestent delivery system (pds) through alterra prestent, but before valve deployment; therefore, the interaction between the pds and prestent due to recapturing the valve can be eliminated as a root cause.Based on the given information, the engagement between the pds and prestent during the advancement of pds through alterra is likely to compromise fracture resistance.Also, it is possible that the prestent delivery system (pds) may have interacted with the alterra inflow apices during advancement, resulting in the prestent migration as reported.As such, available information suggests that procedural factors (device interaction between pds and prestent) may have contributed to the complaint event.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS ALTERRA ADAPTIVE PRESTENT SYSTEM
Common Device Name
PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key21684166
Report Number2015691-2025-02221
Device Sequence Number9419571
Product Code NPV
UDI-Device Identifier00690103210866
UDI-Public(01)00690103210866(17)260216(11)240212
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/16/2026
Device Model Number29AP4045A
Device Lot Number65601328
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer03/26/2025
04/23/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date04/14/2025
05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR
Patient SexMale